Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 19, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 26, 2014, 2:37 PM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 20 counties in Texas. It took effect at Apr 27, 2014, 12:00 PM CDT. It was in force for 10 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 2014, 2:37 PM CDT (19:37 UTC)
- In effect from
- Apr 27, 2014, 12:00 PM CDT
- Expired
- Apr 27, 2014, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 12:25 PM CDT | NON-TSTM WND GST 59 | 2 E Goodwell, OK | |
| Apr 27, 1:40 PM CDT | NON-TSTM WND GST 58 | 2 Wnw Hereford, TX | WEST TEXAS MESONET |
| Apr 27, 7:07 PM CDT | NON-TSTM WND GST 61 | 2 W Guymon, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
438 WWUS84 KAMA 261937 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 237 PM CDT SAT APR 26 2014 TXZ001>020-271200- /O.UPG.KAMA.FW.A.0018.140427T1700Z-140428T0300Z/ /O.NEW.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/ /O.CON.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE- HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 237 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE EXTREME EASTERN SECTIONS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN TEXAS...DALLAM...SHERMAN...HANSFORD... OCHILTREE...LIPSCOMB...HARTLEY...MOORE...HUTCHINSON... ROBERTS... HEMPHILL...OLDHAM...POTTER...CARSON...GRAY... WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 10 PM. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ OKZ001>003-271200- /O.NEW.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/ /O.CON.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/ CIMARRON-TEXAS-BEAVER- 237 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. * 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 10 PM. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
5 follow-up statements
053 WWUS84 KAMA 262024 CCA RFWAMA URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 323 PM CDT SAT APR 26 2014 TXZ001>020-271300- /O.UPG.KAMA.FW.A.0018.140427T1700Z-140428T0300Z/ /O.COR.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/ /O.COR.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE- HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 323 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN TEXAS...DALLAM...SHERMAN...HANSFORD... OCHILTREE...LIPSCOMB...HARTLEY...MOORE...HUTCHINSON... ROBERTS... HEMPHILL...OLDHAM...POTTER...CARSON...GRAY... WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 10 PM. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ OKZ001>003-271300- /O.NEW.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/ /O.CON.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/ CIMARRON-TEXAS-BEAVER- 323 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. * 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 10 PM. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
987 WWUS84 KAMA 270428 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1128 PM CDT SAT APR 26 2014 OKZ001>003-TXZ001>020-271200- /O.CON.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1128 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
052 WWUS84 KAMA 270907 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 407 AM CDT SUN APR 27 2014 OKZ001>003-TXZ001>020-272115- /O.CON.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 407 AM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...WEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...5 TO 15 PERCENT. * TIMING...FROM NOON UNTIL 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
746 WWUS84 KAMA 271523 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1023 AM CDT SUN APR 27 2014 OKZ001>003-TXZ001>005-271630- /O.CAN.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- 1023 AM CDT SUN APR 27 2014 ...RED FLAG WARNING IS CANCELLED FOR ALL OF THE OKLAHOMA PANHANDLE AND THE EXTREME NORTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR THE OKLAHOMA PANHANDLE AND THE EXTREME NORTHERN TEXAS PANHANDLE. ALTHOUGH WEST TO NORTHWEST 20 FOOT WIND SPEEDS WILL BE AROUND 30 TO 35 MPH WITH GUSTS AROUND 50 TO 60 MPH...MINIMUM AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 15 PERCENT TODAY. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE OKLAHOMA AND THE EXTREME NORTHERN TEXAS PANHANDLES TODAY. $$ TXZ006>020-272100- /O.CON.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/ HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1023 AM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * AFFECTED AREA...IN TEXAS...HARTLEY...MOORE...HUTCHINSON... ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON...GRAY... WHEELER... DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...WEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...5 TO 15 PERCENT. * TIMING...FROM NOON UNTIL 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ SCHNEIDER/JACKSON/BUFFALO FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
563 WWUS84 KAMA 272050 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT SUN APR 27 2014 TXZ006>020-280300- /O.CON.KAMA.FW.W.0019.000000T0000Z-140428T0300Z/ HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 350 PM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL BUT THE EXTREME NORTHERN SECTIONS OF THE TEXAS PANHANDLE... * AFFECTED AREA...IN TEXAS...HARTLEY...MOORE...HUTCHINSON... ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON...GRAY... WHEELER... DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...WEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...5 TO 15 PERCENT. * TIMING...FROM NOON UNTIL 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 12:54 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 26, 12:54 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1254 PM CDT SAT APR 26 2014
.AVIATION...
FOR THE 18Z TAFS, PERIODS OF STRONG WINDS AND BLDU CAN BE EXPECTED.
SW WINDS WILL BE STRONG 19Z-02Z BEFORE BRIEFLY SLACKENING OFF UNTIL
05Z. AS A PACIFIC COLD FRONT MOVES ACROSS THE AREA 05Z-10Z, SW WINDS
WILL BECOME VERY STRONG AGAIN BEHIND THE FRONT. DUE TO THIS, WILL
EXTEND AWW FOR KAMA THROUGH 09Z. AFTER 10Z, WINDS WILL ONCE AGAIN
SLACKEN OFF, BUT ANOTHER RAMP UP WILL OCCUR AFTER 14Z. WE'LL LIKELY
NEED ANOTHER AWW FOR KAMA ON SUNDAY, BUT TO AVOID CONFUSION, WILL
HOLD OFF FOR NOW.
HAVE LOW CONFIDENCE ON JUST HOW LOW VSBYS MAY DROP, BUT HAVE KEPT
THEM AT MVFR DURING PERIODS OF STRONGEST WINDS. SIMILAR TO THE WINDS,
THERE WILL LIKELY BE SPORADIC TIMES WHEN THERE ARE VSBY FLIGHT
RESTRICTIONS AND WHEN THERE ARE NOT.
JACKSON
&&
.PREV DISCUSSION... /ISSUED 1129 AM CDT SAT APR 26 2014/
UPDATE...
THE DRYLINE IS CURRENTLY LOCATED NEAR A GUYMON TO HEREFORD LINE, AND
IS QUICKLY SHARPENING AND MIXING EASTWARD LATE THIS MORNING. BASED ON
THE ONGOING DROUGHT AND ENERGETIC NATURE OF THE APPROACHING UPPER LOW
OVER LAS VEGAS, WE THINK THE DRYLINE WILL MIX INTO WESTERN OKLAHOMA
BY THE MID-AFTERNOON HOURS. THEREFORE, WE'VE REMOVED ANY MENTION OF
THUNDERSTORMS THROUGH 7 PM, AND THESE NIL CHANCES WILL LIKELY LINGER
THROUGH AT LEAST 9 PM. AFTER 9 PM, THERE IS A VERY SMALL CHANCE FOR A
STORM OR TWO TO DEVELOP EAST OF A SLAPOUT TO MEMPHIS LINE AS THE
DRYLINE RETREATS. HOWEVER, WE STILL THINK THE BETTER CHANCES FOR ANY
CONVECTION WILL REMAIN TO OUR EAST ACROSS WESTERN OKLAHOMA.
THE BIGGER CONCERNS WILL BE WIND, BLOWING DUST, AND FIRE WEATHER.
WINDS HAVE BEEN A LITTLE SLOW TO INCREASE THIS MORNING DUE TO
EXTENSIVE HIGH CLOUDS, BUT THESE CLOUDS ARE BEGINNING TO THIN AND
MOVE EASTWARD. AS THIS OCCURS, WE'VE NOTICED WINDS PICKING UP QUITE A
BIT ACROSS EASTERN NEW MEXICO. THESE STRONGER WINDS WILL SPREAD
EASTWARD LATER THIS MORNING AND THIS AFTERNOON WITH WINDY CONDITIONS
DEVELOPING ACROSS ALL OF THE AREA LATE THIS AFTERNOON/EARLY EVENING.
THE STRONGEST WINDS WILL LIKELY BE CONFINED ACROSS THE WESTERN
PANHANDLES AS THE STRONGER 700 MB AND 500 MB WINDS BEGIN TO SPREAD
INTO THE AREA AFTER 5 PM. ONE MAJOR COMPLICATING FACTOR WITH WIND
HEADLINES CENTERS AROUND MID- AND UPPER-LEVEL CLOUD COVER. CIMSS WRF-
ARW SYNTHETIC IMAGERY DEPICTS THE CURRENT HIGH CLOUDS TO CONTINUE TO
THIN AND SPREAD EASTWARD THROUGH THE EARLY AFTERNOON HOURS. HOWEVER,
AS A SHORTWAVE TROUGH (TIED TO THE STRONGER 700/500 MB FLOW)
APPROACHES FROM THE WEST LATER THIS AFTERNOON, CLOUD COVER WILL LIKELY
INCREASE AGAIN AHEAD OF THE TROUGH. THIS SECONDARY INCREASE IN CLOUD
COVER LOOKS TO OCCUR DURING PEAK HEATING/MIXING, SO IT'S TOUGH TO
SAY HOW MUCH OF A NEGATING FACTOR IT WILL PLAY ON THE MAGNITUDE OF
THE WINDS. BEHIND THE SHORTWAVE TROUGH MAY ACTUALLY BE THE BEST BET
TO SEE THE STRONGEST WINDS, AND SUBSIDENCE IN ITS WAKE MAY ALLOW
SOME OF THE HIGHER MOMENTUM AIR TO BE TRANSFERRED TO THE SURFACE.
WE'LL WATCH CLOUD COVER CLOSELY THIS AFTERNOON, AND IF CLOUDS ARE NOT
AS EXTENSIVE, THEN WE MAY NEED TO EXPAND THE WIND ADVISORY FARTHER
EAST. WE ALSO CONTEMPLATED EXPANDING THE HIGH WIND WARNING TO INCLUDE
ALL OF THE WESTERN STACK OF TEXAS PANHANDLE COUNTIES WHERE THE
STRONGER MID-LEVEL JET PUNCHES IN LATE THIS AFTERNOON. THIS MAY ALSO
BE THE AREA WHERE THE MOST FAVORABLE TIMING OF THE STRONGEST
SUBSIDENCE FROM THE DEPARTING SHORTWAVE TROUGH, STRONGEST WINDS, AND
DEEPEST MIXING OVERLAP.
THE STRONG WINDS WILL ALSO KICK UP SOME DUST THIS AFTERNOON, BUT
WE'RE NOT CONFIDENT THAT VISIBILITIES WILL GO LOW ENOUGH FOR AN
ADVISORY. LIKE WE'VE SEEN A COUPLE OF TIMES THIS YEAR IN SOUTHWEST
WIND EVENTS, THE WORST VISIBILITIES MAY BE LOCALLY CONFINED TO OPEN
FIELDS.
BASED ON THE EXPECTATION THAT THE DRYLINE WILL MIX INTO WESTERN
OKLAHOMA, WE EXPANDED THE RED FLAG WARNING TO INCLUDE THE ENTIRE
AREA. SIGNIFICANT FIRE POTENTIAL REMAINS A POSSIBILITY ACROSS THE
ENTIRE AREA, BUT THE HIGHEST CHANCES MAY BE ACROSS THE EASTERN
PANHANDLES WHERE FINE FUEL LOADINGS ARE MOST ABUNDANT.
JACKSON
PREV DISCUSSION... /ISSUED 603 AM CDT SAT APR 26 2014/
AVIATION...
FOR THE 12Z TAFS...WINDY CONDITIONS EXPECTED AT ALL SITES TODAY INTO
TONIGHT. VERY GUSTY WINDS WILL PICK UP SHORTLY AFTER SUNRISE GUSTING
TO ABOVE 40 KTS ACROSS THE AREA THROUGH MOST OF THE DAY. AVIATION
WEATHER WARNING WILL BE IN EFFECT FOR KAMA STARTING AT 15Z AND GOING
THROUGH THE DAY AND INTO TONIGHT. WINDS SHOULD SLOW DOWN AFTER
SUNSET BUT STILL REMAIN ABOVE 20 KTS. FEW PASSING HIGH CLOUDS AND
OTHERWISE VFR CONDITIONS EXPECTED.
MOULTON
PREV DISCUSSION... /ISSUED 301 AM CDT SAT APR 26 2014/
DISCUSSION...
SOUTHWEST WINDS WILL BE HOWLING ACROSS MUCH OF THE AREA TODAY AND
AGAIN ON SUNDAY AS A POWERFUL UPPER LEVEL LOW MOVES EAST ACROSS
THE SOUTHERN ROCKIES AND INTO THE CENTRAL HIGH PLAINS BY SUNDAY
MORNING. THE TRACK OF THE UPPER LOW WILL BE TO OUR NORTH WHICH WILL
KEEP US WINDY...WARM AND MOSTLY DRY. A DRYLINE MAY HOLD IN OUR FAR
EASTERN CWA LATE THIS AFTERNOON AND THIS EVENING TO GIVE THIS AREA A
SMALL HOPE OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
HAVE GONE AHEAD AND UPGRADED THE NORTHWEST CWA TO A HIGH WIND
WARNING FOR TODAY AND THIS EVENING AND HAVE LEFT THE REST OF THE
WIND ADVISORY THE SAME...EXCEPT WE ADDED TEXAS COUNTY TO THE
ADVISORY. THE STRONGEST WINDS FOR THE NORTHWEST MAY ACTUALLY COME
THIS EVENING AS A PACIFIC COLD FRONT MOVES THROUGH THE REGION. THIS
AREA HAS THE STRONGEST DOWNWARD MOTION AND IT IS CLOSEST TO THE
DYNAMICS OF THE EJECTING UPPER LEVEL LOW. A DOWNSLOPE WIND
DIRECTION WILL ALSO HELP TO KEEP THE WINDS HIGHER. LATER SHIFTS MAY
NEED TO CONSIDER EXTENDING THE HIGH WIND WARNING/WIND ADVISORY
LONGER INTO THE NIGHT IF THE STRONG WINDS DEVELOP WITH THE FRONTAL
PASSAGE.
PRESSURE GRADIENT REMAINS TIGHT ON SUNDAY FOR THE SOUTHWEST AND SOUTH
CENTRAL TEXAS PANHANDLE. HAVE GONE AHEAD AND HOISTED A HIGH WIND
WATCH FOR THIS AREA FOR SUNDAY AFTERNOON. 700 MB HEIGHT PACKING
REMAINS TIGHT ACROSS THIS AREA AND SOME 50 KNOT WINDS SHOW UP IN THE
CROSS SECTIONS ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS
PANHANDLE BETWEEN 850 MBS AND 700 MBS DURING THE DAY SUNDAY.
THINKING IS THAT THE DOWNWARD MOTION ON THE SOUTHWEST SIDE OF THE
DEPARTING UPPER LOW WILL HELP TO BRING THESE STRONGER WINDS DOWN TO
THE SURFACE.
WINDS WILL FINALLY RELAX SOME FOR MONDAY. BUT THEY SHOULD PICK BACK
UP AGAIN ON TUESDAY WITH ANOTHER SURGE OF COOLER AIR. WINDS SHOULD
THEN REMAIN UNDER 30 MPH WEDNESDAY THROUGH LATE NEXT WEEK.
HAVE LEFT THE SLIGHT CHANCES FOR RAIN SHOWERS IN THE FORECAST FOR
MONDAY AND MONDAY NIGHT. IT STILL APPEARS THAT A MINOR SHORT WAVE
TROUGH MOVES ACROSS THE NORTHERN CWA DURING THIS TIMEFRAME. THIS
SHORT WAVE MAY BE JUST STRONG ENOUGH TO SQUEEZE OUT A LITTLE PRECIP
IN THE POST FRONTAL AIRMASS.
TEMPERATURES WILL BE CHILLY FOR THIS TIME OF YEAR FROM TUESDAY
THROUGH FRIDAY WITH HIGHS MAINLY IN THE 50S AND 60S AND LOWS IN THE
30S AND 40S.
FIRE WEATHER...
WARM...WINDY AND DRY CONDITIONS WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS ACROSS ALL SECTIONS TODAY...EXCEPT THE FAR
EASTERN TEXAS PANHANDLE WHERE RELATIVE HUMIDITY VALUES WILL
REMAIN ABOVE 15 PERCENT.
CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO THE TEXAS
PANHANDLE ON SUNDAY...WINDS WILL BE A LITTLE LIGHTER ACROSS THE
OKLAHOMA PANHANDLE. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY BE
FOUND ACROSS THE SOUTHWEST TEXAS PANHANDLE ON MONDAY AS WINDS REMAIN
FAIRLY BREEZY IN THIS AREA.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...HARTLEY.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DEAF SMITH...MOORE...OLDHAM...POTTER...RANDALL...
SHERMAN.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...DEAF SMITH...
OLDHAM...POTTER...RANDALL.
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TEXAS.
&&
KS/JJHazardous weather outlook, Apr 26, 1:55 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 155 PM CDT SAT APR 26 2014 OKZ001>003-TXZ001>020-262100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 155 PM CDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HIGH WIND WARNING IS IN EFFECT THROUGH LATE THIS EVENING FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN AND SOUTHWESTERN TEXAS PANHANDLE FOR WINDS AROUND 40 MPH WITH GUSTS TO AROUND 60 MPH. A WIND ADVISORY IS IN EFFECT FOR THE CENTRAL OKLAHOMA PANHANDLE AND THE CENTRAL TEXAS PANHANDLE FOR SLIGHTLY LOWER WINDS. THERE IS A SMALL CHANCE FOR THUNDERSTORMS ACROSS THE FAR EASTERN PANHANDLES LATER THIS EVENING...MAINLY AFTER 9 PM. IF STORMS DEVELOP...THEY COULD BE SEVERE WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS UP TO 60 MPH. HOWEVER...CONFIDENCE OF ANY STORMS DEVELOPING IS VERY LOW. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE PANHANDLES THROUGH 10 PM. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 3 MILES AT TIMES THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS WILL BE POSSIBLE ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE ON SUNDAY WHERE A HIGH WIND WATCH IS IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE TEXAS PANHANDLE ON SUNDAY DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 3 MILES AT TIMES ON SUNDAY. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHWEST TEXAS PANHANDLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION THIS EVENING ACROSS THE EXTREME EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY...AND ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY THROUGH MONDAY.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:32 PM CDT | Wind Advisory | AMA | Cimarron, Texas | 24 hr |
| Apr 26, 3:43 AM CDT | High Wind Warning | AMA | Cimarron | 18 hr |
| Apr 26, 3:43 AM CDT | High Wind Watch | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 41 hr |
| Apr 26, 3:51 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 42 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.